zbMATH — the first resource for mathematics

Periodically forced Pielou’s equation. (English) Zbl 1120.39003
The authors consider the parametrically excited Pielou equation \[ x_{n+1}={{\beta_nx_n}\over{1+x_{n-1}}} \] with \(\{\beta_n\}_n\) a \(k\)-periodic sequence. Several results on the convergence of positive solutions are given. If \(\{\beta_n\}_n\) is constant and equal to \(\beta>1\), every positive solution converges to 0. If \({\prod_0^{k-1}\beta_i\leq 1}\) then every nonnegative solution converges to 0. If \(\{\beta_n\}_n\) is positive periodic with period \(2p\) (\(p\) prime) and \({\prod_0^{k-1}\beta_i>1}\) then any positive solution converges to a solution that is periodic with period \(2p\); the same is true for the case of period \(2p+1\).

39A11 Stability of difference equations (MSC2000)
39A20 Multiplicative and other generalized difference equations, e.g., of Lyness type
Full Text: DOI
[1] Camouzis, E.; Ladas, G., When does periodicity destroy boundedness in rational difference equations?, J. difference equ. appl., 12, 961-979, (2006) · Zbl 1112.39003
[2] Clark, M.E.; Gross, L.J., Periodic solutions to nonautonomous difference equations, Math. biosci., 102, 105-119, (1990) · Zbl 0712.39014
[3] Cushing, J.M., Periodically forced nonlinear systems of difference equations, J. difference equ. appl., 3, 547-561, (1998) · Zbl 0905.39003
[4] Cushing, J.M.; Henson, S.M., A periodically forced beverton – holt equation, J. difference equ. appl., 8, 1119-1120, (2002) · Zbl 1023.39013
[5] S. Elaydi, R.J. Sacker, Global stability of periodic orbits of nonautonomous difference equations in population biology and the Cushing-Henson conjectures, in: Proc. 8th Internat. Conf. Difference Equ. Appl., Brno, Czech Republic, 2003, in press · Zbl 1087.39504
[6] S. Elaydi, R.J. Sacker, Global stability of periodic orbits of nonautonomous difference equations and population biology, J. Difference Equ. Appl., in press · Zbl 1087.39504
[7] V.L. Kocic, A note on the nonautonomous Beverton-Holt model, J. Difference Equ. Appl., in press · Zbl 1084.39007
[8] Kocic, V.L.; Ladas, G., Global asymptotic behavior of nonlinear difference equations of higher order with applications, (1993), Kluwer Academic Publishers Dordrecht · Zbl 0787.39001
[9] M.R.S. Kulenović, O. Merino, Convergence to a period-two solution of a class of second order rational difference equations, in press
[10] Kuruklis, S.A.; Ladas, G., Oscillation and global attractivity in a discrete delay logistic model, Quart. appl. math., L, 227-233, (1992) · Zbl 0799.39004
[11] Kulenović, M.R.S.; Ladas, G., Dynamics of second order rational difference equations; with open problems and applications, (2001), Chapman & Hall/CRC Press · Zbl 0985.39017
[12] Pielou, E.C., An introduction to mathematical ecology, (1969), Wiley-Interscience New York · Zbl 0259.92001
[13] Pielou, E.C., Population and community ecology, (1974), Gordon & Breach New York · Zbl 0349.92024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.